MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 11/13 40 +0; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 11/13 40 +0; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Catalog Number 136542600
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Discomfort (2330); Hypoesthesia (2352); Limited Mobility Of The Implanted Joint (2671); Test Result (2695)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation papers allege the following: after the surgery, friction and wear between the cobalt-chromium metal head and cobalt-chromium metal liner caused large amounts of toxic cobalt-chromium metal ions and particles to be released into patient's blood and tissue and bone surrounding the implant.As a result, patient has been experiencing severe pain and discomfort and inflammation in his left thigh and groin.He also experienced a popping and snapping sensation in his hip-joint when walking or moving to and from a sitting position.He also experiences numbness and swelling in his left foot.He also suffers from a lack of mobility, including walking with a limp and the need to use a cane.Update ad 01 may 2018: receipt of ppf and sticker sheets.There is no new allegation and revision reported.Updated product and lot numbers of the impacted products.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: no device associated with this report was received for examination.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.

Brand Name
ASPHERE M SPEC 11/13 40 +0
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7944040
Report Number1818910-2018-71652
Device Sequence Number13645796
Product Code JDI
UDI-Device Identifier10603295033769
UDI-Public10603295033769
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number136542600
Device Lot Number2939973
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1